....when getting down from 8 to 7, will have a week with six days on 8 and one on 7,. Then next week, five days on 8 and two on 7 (not together, say, Sunday and Tuesday) . And so on until the whole week is on 7. This means that the reduction is a bit slower, but the body gets fooled into not really noticing the drop, and adapts itself to the lower dose. This is also a good way to ‘switch on’ the adrenal glands that have been dormant during steroid treatment, when the dose gets really low, less than 5mg a day.
The above was in the latest addition of the PMRGCAUK newsletter and I started following it last week, so hopefully I will be able to post a update soon on my progress. I was diagnosed with Poly a year & half ago and apart from the odd mild flair I don't do too bad at all. It doesn't affect my life as much as it does some people. I consider myself very lucky as quite a few people do suffer. On getting down to 3mg a few months ago I had a Poly flair so I had to increase my steroid to 8mg, it was only then the pain stopped. This is not the first time I have got down to 3mg either and have had to go back up and I did the tapering quite slow.
This way looks and feels right so with the help of my hubby I have gone with it. I don't go to the GP very often and they don't call me in to check on me either. It was only two months back I got to see a Rheumatologist for the very first time....wish me luck.